What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 19, 12:42 PM EST, 1 hour 3 minutes earlier. Its key messages:
- Issued at 203 AM EDT Sun Oct 19 2025
- Rain chances have increased today to 60-90% ahead of a cold front. An isolated strong/severe storm is possible, but chances for severe weather remain low (around 5%). A marginal risk (level 1 of 5) is in place for the western half of the area.
- Despite beneficial rainfall Sunday, widespread forecast amounts have a high probability (>70% chance) of being under one inch. This will not be enough to relieve the drought.
- Dry conditions and decreasing humidity next week will result in elevated fire concerns continuing as drought persists. Exercise caution if dealing with flames.
Area forecast discussion, Oct 19, 12:42 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
142 PM EDT Sun Oct 19 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.KEY MESSAGES...
Issued at 203 AM EDT Sun Oct 19 2025
- Rain chances have increased today to 60-90% ahead of a cold front.
An isolated strong/severe storm is possible, but chances for
severe weather remain low (around 5%). A marginal risk (level 1
of 5) is in place for the western half of the area.
- Despite beneficial rainfall Sunday, widespread forecast amounts have
a high probability (>70% chance) of being under one inch. This
will not be enough to relieve the drought.
- Dry conditions and decreasing humidity next week will result in
elevated fire concerns continuing as drought persists. Exercise
caution if dealing with flames.
&&
.SHORT TERM...
(This Evening through Monday)
Issued at 139 PM EDT Sun Oct 19 2025
Remaining showers and thunderstorms will continue to march east
towards the I-75 corridor and the Southeast FL Big Bend for the
rest of this afternoon and exit the region by the late evening
hours. Behind the storms, a cold front will push through, bringing
in drier air as high pressure settles in. Winds will shift
westerly to northwesterly during the overnight hours tonight, then
becoming northeasterly by Monday afternoon. Temperatures for
Monday will start in the low to mid 50s, then warm to the upper
70s to low 80s.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 139 PM EDT Sun Oct 19 2025
A reinforcing cold front is forecast to make its way through the
region on Tuesday, pushing dew points down even further (low 30s)
by Wednesday afternoon. We will have what will feel like "fall"
with the dryness in place for the long term. In the extended
period, a shortwave trough approaches the Southeast U.S. which
could bring us our next chance for rain, but the PoPs are
relatively low at this moment with values less than 20%.
Temperatures for the long term will generally be in the upper 70s
to low 80s in the afternoons and overnight lows will be ranging
from the upper 40s to upper 50s as the week progresses following
Tuesday's cold front.
&&
.AVIATION...
(18Z TAFS)
Issued at 139 PM EDT Sun Oct 19 2025
Ongoing showers with a few embedded thunderstorms continue to
march east across the Tri-State region early this afternoon.
Behind the showers, a cold front will push through resulting in a
wind shift. Winds will become westerly/northwesterly tonight, then
decrease while becoming northeasterly by Monday morning. During
the overnight hours, LLWS is possible and may impact TLH and VLD
terminals. This is noted in the TAF. Following frontal passage,
high pressure will move in, clearing out the skies. VFR conditions
are expected to return tonight and prevail through the rest of
the TAF period.
&&
.MARINE...
Issued at 139 PM EDT Sun Oct 19 2025
Through Monday, hazardous boating conditions are expected with
Advisory level winds and seas ranging from 3-5 feet. Winds and
seas begin to calm down on Tuesday yet, another cold front is
expected to pass over the waters late on Tuesday; worsening
boating conditions by mid-late week. Winds increase to exercise
caution levels with seas around 3 feet. Keep an eye on the
forecast as conditions may change as we get closer with greater
certainty.
&&
.FIRE WEATHER...
Issued at 139 PM EDT Sun Oct 19 2025
Scattered showers and thunderstorms today will provide much
needed rain to the Tri-State region today. Within a few storms,
winds may become erratic with a few potential strong gusts.
Following the storms, a cold front will push through; shifting the
winds to be more southerly, then becoming northwesterly by
tonight. As we continue through the week, the winds will be shift
westerly when a reinforcing front moves through by Tuesday
afternoon. Relative humidities will approach critical levels in
the low to mid 20%s through the period. However, with transport
winds being light to gentle, and fair dispersions, there doesn't
seem to be a need for fire weather/danger alerts at this time.
&&
.HYDROLOGY...
Issued at 139 PM EDT Sun Oct 19 2025
Much needed rain is expected today across the region. On average,
the forecast has about 0.25" to an inch of rain, with highest
values along the Panhandle coast. Although this is beneficial, it
will not be enough to make a difference for our current drought
conditions. Mainly because, following this system, drier air will
filter in behind the cold front with little to no rain expected
for the next several days. For more information on drought
conditions locally, please visit
www.weather.gov/tae/DroughtInformationStatement.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 55 78 53 84 / 0 0 0 0
Panama City 57 79 57 82 / 0 0 0 0
Dothan 49 76 47 83 / 0 0 0 0
Albany 50 76 47 83 / 0 0 0 0
Valdosta 53 78 51 84 / 10 0 0 0
Cross City 60 82 60 86 / 10 0 0 0
Apalachicola 59 77 62 80 / 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Monday for
FLZ108-112-114-115.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 AM to 11 AM EDT Monday for GMZ730-
755-765-775.
Small Craft Advisory from 7 PM this evening to 10 AM CDT Monday
for GMZ751-752-770-772.
&&
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...Montgomery
MARINE...Montgomery
FIRE WEATHER...Montgomery
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Oct 19, 10:31 AM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1131 AM EDT Sun Oct 19 2025
FLZ115-191600-
Coastal Franklin FL-
1131 AM EDT Sun Oct 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FRANKLIN COUNTY THROUGH
NOON EDT...
At 1131 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Apalachicola to 26 miles southwest of St
George Island. Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, St George Island, Eastpoint, Apalachicola, Franklin,
Carrabelle Beach, Royal Bluff, High Bluff, Yent Place, St George
Island St Pk, Green Point, Bay City, and Apalachicola Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2956 8513 2978 8505 2987 8468 2969 8465
2955 8493 2953 8496 2953 8508
TIME...MOT...LOC 1531Z 247DEG 39KT 2975 8503 2941 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Oct 19, 11:09 AM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1209 PM EDT Sun Oct 19 2025
FLZ115-191645-
Coastal Franklin FL-
1209 PM EDT Sun Oct 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FRANKLIN COUNTY THROUGH
1245 PM EDT...
At 1209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carrabelle, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, Carrabelle Beach, Alligator Point, Saint Teresa, Turkey
Point, Bald Point, Royal Bluff, Mcintyre, Yent Place, Lanark Village,
and St George Island St Pk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2989 8484 3000 8452 2998 8452 2999 8451
2999 8449 3000 8446 2997 8445 2998 8444
2999 8444 2999 8441 2997 8435 2994 8431
2984 8432 2981 8449 2976 8452 2971 8479
TIME...MOT...LOC 1609Z 257DEG 25KT 2982 8474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Oct 19, 11:30 AM EST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1230 PM EDT Sun Oct 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Tstm Wnd Gst 4 WSW Saint Teresa 29.92N 84.51W
10/19/2025 M38 MPH Franklin FL Mesonet
FSU Coastal and Marine Lab Weatherstem
gusted to 38 mph.
&&Special weather statement, Oct 19, 11:55 AM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1255 PM EDT Sun Oct 19 2025
FLZ028-118-128-191745-
Inland Taylor FL-Coastal Jefferson FL-Coastal Taylor FL-
1255 PM EDT Sun Oct 19 2025
...STRONG THUNDERSTORMS WILL IMPACT TAYLOR COUNTY THROUGH 145 PM
EDT...
At 1255 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Perry to 14 miles south
of St. Marks. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Perry, Pinland, Jug Island, Iddo, Secotan, Boyd, Smith, Cabbage
Grove, Adams Beach, Scanlon, Econfina, Dekle Beach, Lake Bird, Jack
Lee Island, Foley, Perry-Foley Airport, Bucell Junction, Athena,
Hampton Springs, and Shady Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2998 8337 2980 8364 2986 8367 2990 8371
3005 8399 3008 8401 3009 8405 3030 8377
3030 8347 3026 8347 3026 8337
TIME...MOT...LOC 1655Z 273DEG 32KT 3029 8371 2996 8421
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Oct 19, 12:39 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
139 PM EDT Sun Oct 19 2025
FLZ028-128-191830-
Inland Taylor FL-Coastal Taylor FL-
139 PM EDT Sun Oct 19 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN TAYLOR COUNTY
THROUGH 230 PM EDT...
At 139 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Perry to 28 miles northwest of
Steinhatchee. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Steinhatchee, Pinland, Tennille, Fish Creek, Jug Island, Howell
Place, Clara, Carbur, Adams Beach, Dekle Beach, Jack Lee Island,
Keaton Beach, Bird Island, Salem, Blue Springs, Athena, and Cedar
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2969 8352 2973 8357 2984 8366 2989 8369
2992 8373 3004 8356 3005 8337 2989 8337
2989 8335 2982 8335 2982 8332 2978 8332
2974 8335 2971 8335 2967 8336 2967 8344
TIME...MOT...LOC 1739Z 269DEG 28KT 3001 8356 2984 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
42-DVD